Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


understanding recent labs
Nov 28, 2004

My fiance and I are both positive,he however is more progressed then I am.Last week due to severe night sweets,shortness of breath and a lot of mucas being coughed up he went in for a T.B. skin test and sputam culture.T.B. skin test was neg.,however the sputam culture showed he has [ECOLI] growing in his lungs! HOW IS THIS POSSIBLE? AM I OR MY CHILDREN AT RISK? HOW SHOULD WE TREAT HIM MEDICALLY? NONE OF THE NURSES,DOCTORS,LAB TECHS.,OR WEB SITES CAN ANWSER THESE QUESTIONS!!! HE WAS PLACED ON [ZITHROMAX AND LEVAQUIN.]HE HAD SHINGLES A COUPLE OF WEEKS AGO WHICH I TREATED WITH VALTREX[ORAL],AND ZOVARAX[TOPICAL],THIS GOT RID OF THE SHINGLES AND TO MY SURPRISE HIS NIGHT SWEATS WENT AWAY!! AT THE TIME I WAS UNAWARE THAT ECOLI AND SHINGLES WERE IN THE SAME FAMILY. THE WEB SITES SAY ANTIBOTICS MAY HENDER HIM,AND HE IS NOW HAVING URINATION PROBLEMS WHICH CONCERNS ME ABOUT KIDNEY FAILURE RELATED TO ANTIBOTIC USE WITH ECOLI BACTERIA.I HAVE STOPED THE ANTIBOTICS AND INCREASED BED REST WITH FLUIDS AND MAY RESTART USE OF VALTRAX. PLEASE HELP US WE LIVE IN A TOWN THAT THINKS HIV/AIDS IS TRANSMITTED BY TOUCHING A DOOR KNOB AFTER AN INFECTED PERSON.

Response from Dr. Holodniy

E. coli is a bacteria and shingles is caused by the chicken pox virus (which is a herpes virus). They are not in the same family. Levaquin would be one of the drugs of choice to treat an E. coli infection, in the lung or elsewhere. Urination problems are probably not related to the antibiotics and other causes should be looked for.



Previous
HIV+ conversion to HIV- ??
Next
positive results for HTLV 1/2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement